7 doctors weighed in:
Will taking 100mg on Zoloft (sertraline) cause me to gain weight? Will risperidone cause me to gain weight? Is it possible to not take medications with bipolar?
7 doctors weighed in

Dr. Mohammed Younus
Psychiatry
3 doctors agree
In brief: Both can
Bipolar disorder is a serious medical/psychiatric illness and needs to be treated.
Consequences of poor treatment or no treatment are devastating; loss of brain cells, poor functioning in life, lower quality of life and rapid cycling of the disorder. Both zoloft (sertraline) and Risperdal you mentioned have weight as side effects more so with Risperdal than zoloft (sertraline).

In brief: Both can
Bipolar disorder is a serious medical/psychiatric illness and needs to be treated.
Consequences of poor treatment or no treatment are devastating; loss of brain cells, poor functioning in life, lower quality of life and rapid cycling of the disorder. Both zoloft (sertraline) and Risperdal you mentioned have weight as side effects more so with Risperdal than zoloft (sertraline).
Dr. Mohammed Younus
Dr. Mohammed Younus
Thank
Dr. Ghiath Kashlan
Internal Medicine
2 doctors agree
In brief: Yes
Both medications could cause weight gain.
Bipolar would need rx but this is to be determined by treating md.

In brief: Yes
Both medications could cause weight gain.
Bipolar would need rx but this is to be determined by treating md.
Dr. Ghiath Kashlan
Dr. Ghiath Kashlan
Thank
Dr. Bassam Amawi
Psychiatry
1 doctor agrees
In brief: Bipolar affective D/
Is a chronic remittent illness and require ongoing treatment .
All psych medications can cause wt gain but some r less than other. Talk with u psychiatrist.

In brief: Bipolar affective D/
Is a chronic remittent illness and require ongoing treatment .
All psych medications can cause wt gain but some r less than other. Talk with u psychiatrist.
Dr. Bassam Amawi
Dr. Bassam Amawi
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors